Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 71, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 23, 1997, 4:27 AM CDT for Tom Green County, Texas. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1997, 4:27 AM CDT (09:27 UTC)
- Expired
- Jun 23, 1997, 6:00 AM CDT
- In force
- 93 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 5 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 230927 FFWSJT TXC451-231100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 427 AM CDT MON JUN 23 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL TEXAS ...NORTHEASTERN TOM GREEN COUNTY SAN ANGELO DOPPLER RADAR ESTIMATES BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN OVER NORTHEAST TOM GREEN COUNTY IN THE PAST THREE HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY REDEVELOP ACROSS THIS AREA...PRODUCING ADDITIONAL RAINFALL NEAR 1 INCH. THIS FLASH FLOOD WARNING DOES NOT INCLUDE THE CITY OF SAN ANGELO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 14
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:22 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 2:22 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 221 AM CDT MON JUN 23 1997 SIGNIFICANT FLOODING CONTINUES MAINLY OVER THE FTW/SAT ZONES...SEE LATEST FLOOD WARNINGS AND STATEMENTS. FLASH FLOODING THREAT NOW SHIFTING NORTH INTO FTW AND EASTERN LBB ZONES WITH ECHOES TRAINING OVER THE SAME AREAS. ANOTHER NOCTURNAL TREND IS SETTING UP WITH THUNDERSTORMS PULLING CLOSER TO THE LOW CENTER AND RADAR SHOWING THE LOW CENTER ABOUT MIDWAY BETWEEN LBB AND SPS. THUS EXPECT MAIN FLOODING THREAT TONIGHT TO FOCUS OVER TOM GREEN...CONCHO...RUNNELS... AND COLEMAN COUNTIES AND SPREADING NORTHWARD WITH TIME. WATER VAPOR IMAGERY INDICATES ABUNDANT TROPICAL MOISTURE WILL REMAIN OVER THE AREA TODAY...SO BELIEVE CURRENT FFA AREA LOOKS GOOD FOR NOW. IR IMAGERY INDICATES CLOUD TOPS ARE WARMING...SO EXPECT FLOODING PROBLEMS OF SMALLER MAGNITUDE THAN LAST NIGHT. EXPECT ENOUGH WIDELY SCATTERED ACTIVITY TO BE POSSIBLE TO CONTINUE FFA FOR THE SAT/SOUTHERN FTW ZONES. MODELS HAVE REASONABLE HANDLE ON NORTHWARD MOVING LOW...BUT ALL ARE IN POOR AGREEMENT ON VERTICAL MOTIONS AND RELATIVE HUMIDITIES. WILL TAKE AN AVERAGE OF THE THREE QPF FORECASTS WITH HEAVIEST RAINS GRADUALLY MOVING NORTH OVER THE NEXT 2 PERIODS. EXPECT FOG AND LOW CLOUDS TOMORROW MORNING...MAINLY EAST OF AN ABI TO SONORA LINE. ANOTHER LOW DEVELOPING OVER SOUTH TEXAS IN THE 2ND PERIOD COULD DIRTY UP THE HIGH PRESSURE RIDGE WHICH WILL TRY TO BUILD IN OVER THE AREA DURING THE NEXT FEW DAYS. GUIDANCE HIGH TEMPS IN GENERAL AGREEMENT... BUT WILL STICK WITH COOLER AVIATION NUMBERS DUE THE AMOUNT OF LOW LEVEL MOISTURE. GUIDANCE LOWS LOOK REASONABLE. ABI 081/070 53 SJT 085/068 32 JCT 086/068 22 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:23 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 7 hr |
| Jun 22, 8:55 PM CDT | Flash Flood Warning | SJT | Mason | 9 hr |
| Jun 22, 10:35 PM CDT | Flash Flood Warning | SJT | Menard | 4 hr |
| Jun 23, 12:11 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 6 hr |
| Jun 23, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 45 min |
| Jun 23, 12:58 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| Jun 23, 2:52 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 23, 3:11 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 49 min |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Nolan, Taylor | 4 hr |
| Jun 23, 5:14 AM CDT | Flash Flood Warning | SJT | Shackelford | 4 hr |
| Jun 23, 5:48 AM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.